Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the Aleksandrov problem of conservative distances


Authors: Bogdan Mielnik and Themistocles M. Rassias
Journal: Proc. Amer. Math. Soc. 116 (1992), 1115-1118
MSC: Primary 51K05
DOI: https://doi.org/10.1090/S0002-9939-1992-1101989-3
MathSciNet review: 1101989
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A case of the Aleksandrov problem for unit distance preserving mappings between metric spaces is solved. The relevance of methods used in mathematical foundations of quantum mechanics is shown for another case of Aleksandrov problem involving angular distances $ \pi /2$ on the unit sphere.


References [Enhancements On Off] (What's this?)

  • [1] A. V. Kuz'minyh, On a characteristic property of isometric mappings, Soviet Math. Dokl. 17 (1976), 45-47.
  • [2] F. S. Beckman and D. A. Quarles, On isometries of Euclidean spaces, Proc. Amer. Math. Soc. 4 (1953), 810-815. MR 0058193 (15:335a)
  • [3] Th. M. Rassias, Some remarks on isometric mappings, Facta Univ., Ser. Math. Inform. 2 (1987), 49-52; Report of the 27th Functional Equations Meeting in Bielsko-Bia[unk]a, Poland, August 1989, Aequationes Math. 39 (1990), 304. MR 963783 (89m:51028)
  • [4] B. Mielnik, Phenomenon of mobility in non-linear theories, Commun. Math. Phys. 101 (1985), 323-339. MR 815188 (87b:81013)
  • [5] C. S. Sharma and D. F. Almeida, A direct proof of Wigner's theorem on maps which preserve probabilities between pure states of Quantum systems, Ann. Phys. 197 (1990), 300-309. MR 1036085 (91a:81007)
  • [6] A. M. Gleason, Measures on closed subspaces of a Hilbert space, J. Math. Mech. 6 (1957), 885-893. MR 0096113 (20:2609)
  • [7] E. P. Wigner, On unitary representations of the inhomogeneous Lorentz group, Ann. of Math. (2) 40 (1939), 149-204. MR 1503456

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 51K05

Retrieve articles in all journals with MSC: 51K05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1101989-3
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society